Alert archive / Wisconsin / Gale Watches in 2011

Gale Watch 8, NWS Green Bay, WI

December 14, 2011

NWS Green Bay, WI issued this gale watch at Dec 14, 2011, 4:16 AM CST. It took effect at Dec 15, 2011, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2011, 4:16 AM CST (10:16 UTC)
In effect from
Dec 15, 2011, 12:00 PM CST
Expired
Dec 15, 2011, 4:26 AM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WHUS73 KGRB 141016
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
416 AM CST WED DEC 14 2011

...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND
EVENING...

.A STRONG STORM SYSTEM WILL CROSS THE REGION TONIGHT. AS THE STORM
PULLS AWAY FROM THE AREA THURSDAY...COLDER AIR WILL FLOW INTO THE
AREA ON STRONG WEST TO NORTHWEST WINDS.

LMZ521-541-141830-
/O.NEW.KGRB.GL.A.0008.111215T1800Z-111216T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
416 AM CST WED DEC 14 2011

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* WEST TO NORTHWEST WINDS TO 30 KNOTS...WITH FREQUENT GALE FORCE
  GUSTS TO 35 KNOTS AREA POSSIBLE THURSDAY AFTERNOON AND EVENING.

* WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
170 
WHUS73 KGRB 141600
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CST WED DEC 14 2011

...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND
EVENING...

.A STRONG STORM SYSTEM WILL CROSS THE REGION TONIGHT. AS THE
STORM PULLS AWAY FROM THE AREA THURSDAY...COLDER AIR WILL FLOW
INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS.

LMZ521-541-150000-
/O.CON.KGRB.GL.A.0008.111215T1800Z-111216T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1000 AM CST WED DEC 14 2011

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WEST TO NORTHWEST WINDS TO 30 KNOTS...WITH FREQUENT GALE FORCE 
  GUSTS TO 35 KNOTS AREA POSSIBLE THURSDAY AFTERNOON AND 
  EVENING. 

* WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
818 
WHUS73 KGRB 142132
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CST WED DEC 14 2011

...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. AS THE
STORM PULLS AWAY ON THURSDAY...COLDER AIR WILL FLOW INTO THE AREA
ON STRONG WEST TO NORTHWEST WINDS.

LMZ522-542-543-150545-
/O.NEW.KGRB.SC.Y.0091.111215T1500Z-111216T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
332 PM CST WED DEC 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY.

* WINDS...WEST WINDS WILL INCREASE TO 15 TO 25 KTS THURSDAY
  MORNING AND BECOME NORTHWEST BY LATE AFTERNOON. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ521-541-150545-
/O.CON.KGRB.GL.A.0008.111215T1800Z-111216T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
332 PM CST WED DEC 14 2011

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WEST TO NORTHWEST WINDS 15 TO 25 KTS...WITH FREQUENT GALE FORCE
  GUSTS TO 35 KNOTS AREA POSSIBLE THURSDAY AFTERNOON AND EVENING.

* WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
680 
WHUS73 KGRB 150324
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CST WED DEC 14 2011

...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. AS
THE STORM PULLS AWAY ON THURSDAY...COLDER AIR WILL FLOW INTO THE
AREA ON STRONG WEST TO NORTHWEST WINDS.

LMZ522-542-543-151130-
/O.EXT.KGRB.SC.Y.0091.111215T1800Z-111216T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
924 PM CST WED DEC 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

* WINDS...WEST WINDS WILL INCREASE TO 15 TO 25 KTS EARLY THURSDAY
  AFTERNOON.

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ521-541-151130-
/O.EXT.KGRB.GL.A.0008.111215T1800Z-111216T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
924 PM CST WED DEC 14 2011

...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WEST TO NORTHWEST WINDS 15 TO 25 KTS...WITH FREQUENT GALE FORCE
  GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING.

* WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
558 
WHUS73 KGRB 151026
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
426 AM CST THU DEC 15 2011

...WEST TO NORTHWEST GALES EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL PULL AWAY FROM THE REGION
TODAY. IN THE WAKE OF THE DEPARTING STORM...COLDER AIR WILL FLOW
INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS.

LMZ522-542-543-151830-
/O.UPG.KGRB.SC.Y.0091.111215T1800Z-111216T0600Z/
/O.NEW.KGRB.GL.W.0022.111215T1800Z-111216T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
426 AM CST THU DEC 15 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WEST TO NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE
  GUSTS TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND EVENING.

* WAVES WILL REACH 3 TO 5 FEET DURING THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-151830-
/O.UPG.KGRB.GL.A.0008.111215T1800Z-111216T0600Z/
/O.NEW.KGRB.GL.W.0022.111215T1800Z-111216T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
426 AM CST THU DEC 15 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WEST TO NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE
  GUSTS TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND EVENING.

* WAVES WILL REACH 3 TO 5 FEET DURING THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Dec 14, 3:37 AM CST, 39 minutes earlier.

Area forecast discussion, Dec 14, 3:37 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CST WED DEC 14 2011

.SYNOPSIS...WIDESPREAD PCPN TDA INTO TNGT...BUT WITH RAIN AS THE
PREDOMINANT PCPN TYPE.

SPLIT FLOW REGIME WL REMAIN IN PLACE ACRS NOAM DURING THE FCST
PERIOD. THAT WL KEEP THE REALLY COLD AIR BOTTLED UP IN CANADA.
TEMPS WL END UP ABV NORMAL FOR THE PERIOD...THOUGH THERE WL BE
SOME DAY TO DAY VARIATIONS IN TEMPS DUE TO THE PASSAGE OF
INDIVIDUAL WX SYSTEMS. PCPN CHCS WL DEPEND ON THE TRACK OF SRN
STREAM STORM SYSTEMS. THE FIRST WL CROSS THE AREA TDA AND TNGT...
BRINGING MAINLY RAIN. A SIMILAR SYSTEM WL HEAD OUT OF THE PLAINS
EARLY NEXT WK. BUT CONFIDENCE IN TRACK OF THAT SYSTEM VERY LOW AS
TYPICAL SPLIT-FLOW PHASING CONSIDERATIONS ARE RESULTING IN WILDLY
DIFFERENT MODEL SOLUTIONS ON THE TRACK OF THE SYSTEM.
&&

.SHORT TERM...TDA/TNGT/THU. SOME EVAPORATIVE COOLING AND
TEMPERATURE PROFILES WITH DEEP ISOTHERMAL LAYER NEAR ZERO C
RESULTING IN MAINLY SNOW ACRS THE NWRN 2/3 OF THE FCST AREA FOR A
PERIOD AFTER THE ONSET OF PCPN THIS MORNING. BUT THE SN AREA
SHOULD STEADILY SHIFT N...AND BE REPLACED BY MAINLY RA AS WARMER
AIR WORKS NWD. WOULD EXPECT THE FAR N COULD HOLD AS MAINLY SNOW
THROUGH LATE MORNING...SO COULD SEE AN INCH OR SO OF SLUSHY
ACCUMULATION IN AREAS N OF HIGHWAY 29 BEFORE THE CHANGEOVER
OCCURS.

THERE COULD BE A LULL IN THE PCPN FOR A TIME THIS AFTN...BUT BY
THEN ANY PCPN SHOULD BE RA. NEXT ISSUE IS CHANGE BACK TO SN ON THE
BACK SIDE OF CYCLONE LIFTG NEWD ACRS THE FCST AREA. THE LAST 2
RUNS OF THE NAM HAVE BEEN SUGGESTING A QUICKER CHGOVER OVER THE
FAR NW PART OF THE FCST AREA...WITH THE POTENTIAL FOR A FEW INCHES
OF SN NW OF RHI THIS EVENING. THE BULK OF THE SREF MEMBERS ARE
SLOWER TO CHG THE PCPN. BUT WITH DEEPENING SYSTEM...IT MAY BE A
MISTAKE TO JUST OUTRIGHT DISMISS THE NAM. ALL MODELS SUGGESTED
COMMA HEAD TYPE CONFIGURATION ACRS THAT AREA THIS EVENING...AND
STRONGER LIFT MAY MAKE IT EASIER TO GET PCPN TO CHG BACK TO SN.
TRENDED FCST FOR THE FAR NW CORNER OF THE FCST AREA TOWARD...BUT
NOT ALL THE WAY OVER TO...THE NAM SOLN. PCPN ACRS THE REST OF THE
AREA WL DECR ABOUT AS QUICKLY AS THE COLDER AIR ARRIVES...SO THE
POTENTIAL FOR GETTING ANY ACCUMULATION ELSEWHERE LOOKS LOW.

COLDER AIR WL OVERSPREAD THE AREA THU...BUT WLY WINDS BEHIND A SRN
STREAM SPLIT FLOW SYSTEM NOT FAVORABLE FOR A REAL SHARP TURN TO
COLDER WX. ENDED UP WITH NEARLY STEADY OR VERY SLOWLY FALLING
TEMPS IN THE GRIDS. TAIL OF STG NRN STREAM SHRTWV DIGGING SEWD
BEHIND THE SYSTEM COULD BRING SOME SHSN TO N-C WI. TRAJ MAY ALSO
BECOME FAVORABLE FOR SOME LES DURING THE DAY. UPPED POPS FOR THE
SNOWBELT...AND WOULD NOT BE SURPRISED TO GET AN INCH OR TWO OF
SNOW ACRS THE FAR NW PART OF THE AREA DURING THE DAY.

.LONG TERM...THU NGT THRU NXT TUE. MAIN FCST FOCUS TO BE ON
MINIMAL PCPN CHCS THRU THE END OF THE WEEK AND TRYING TO GET A
HANDLE ON A POTENTIALLY MAJOR SYSTEM EARLY NXT WEEK.

EVEN THO TRAJS REMAIN FAVORABLE AND DELTA-T VALUES TO RESIDE IN
THE MID TO UPR TEENS...ANTICIPATE ANY LK EFFECT SNOW SHWRS OVER
VILAS CNTY TO GRADUALLY DISSIPATE THU EVENING AS HI PRES BUILDS
TOWARD THE WRN GREAT LKS BRINGING DRY AIR AND LOWERING INVERSION
HGTS. THE REMAINDER OF NE WI SHOULD SEE SKIES BECOME MOSTLY CLR
THU NGT WITH PERHAPS SOME LATE NGT HI CLDS ARRIVING AHEAD OF A
SHRTWV TROF SITUATED OVER THE NRN PLAINS. AIR MASS OVRHD STILL NOT
VERY COLD...THUS MIN TEMPS TO STAY ABV NORMAL WITH READINGS NEAR
10 ABV NORTH TO THE LWR 20S LAKESIDE.

THE HI PRES QUICKLY SHIFTS OVER WI FRI MORNING AND ALREADY BE TO
OUR EAST BY FRI AFTERNOON. THE AFOREMENTIONED SHRTWV TROF IS FCST
TO DIG E-SE AND REACH THE MN/WI BORDER BY 00Z SAT. THIS LITTLE
SYSTEM STILL LOOKS MSTR STARVED...BUT DO EXPECT TO SEE MID/HI
CLOUDS GRADUALLY THICKEN THRU THE AFTERNOON. MAX TEMPS TO RESEMBLE
VALUES CLOSER TO SEASONAL NORMS WITH LWR 20S NORTH TO AROUND 30
DEGS E-CNTRL WI.

THIS SHRTWV TROF CROSSES WI FRI EVENING AND EVEN THO A FEW FLURRIES
OF A STRAY SNOW SHWR CANNOT BE COMPLETELY RULED OUT...HAVE KEPT THE
FCST DRY AS THE VAST MAJORITY OF THE RGN WL NOT SEE ANY PCPN. WEAK
SUBSIDENCE BEHIND THE DEPARTED TROF MAY BRING SOME DECREASE IN
CLOUDS LATER FRI NGT...SO HAVE KEPT THE PARTLY TO MOSTLY CLDY
WORDING IN THE FCST. LITTLE CHG IN AIR MASS EXPECTED...THUS MIN
TEMPS SHOULD BE CLOSE TO THU NGT (PERHAPS A DEG OR TWO COOLER).
SPLIT FLOW REGIME CONTS INTO THE WEEKEND WITH NE WI RESIDING UNDER
THE MORE ACTIVE NRN BRANCH. MOST OF THE MDLS SEND A SHEARED SHRTWV
SEWD TOWARD NRN SECTIONS OF GREAT LKS ACCOMPANIED BY A 140 KT UPR
JET ON SAT. EVEN THO STRONGER FORCING TO REMAIN NORTH OF WI...BOTH
THE GEM AND ECMWF CLIP NRN WI WITH LGT SNOW. MAY NEED TO ADD A SML
POP IN THE NORTH FOR THIS POSSIBILITY...BUT ANY ACCUMULATION WOULD
BE VERY MINOR.

THE SHRTWV THEN QUICKLY EXITS THE RGN BY SAT EVENING WITH WEAK SFC
RIDGING PUSHING ACROSS WI SAT NGT. FCST ISSUES BECOME MORE
TROUBLESOME STARTING ON SUNDAY AS THE GFS RACES A WEAK CLIPPER-TYPE
LOW PRES SEWD INTO THE NRN SECTIONS OF THE GREAT LKS. THE GEM/
ECMWF/UKMET DO NOT HAVE THIS LOW PRES...INSTEAD FOCUSING ANY LOW
PRES OVER THE PLAINS. WHILE THIS DIFFERENCE DOES NOT BRING ANY
PCPN TO NE WI...WIND DIRECTION/SPEED WOULD BE IMPACTED. FOR NOW...
HAVE LEANED TOWARD THE MAJORITY SOLN WHICH WOULD KEEP WINDS W-SW
AT 5 TO 15 MPH.

MAJOR MDL DISCREPANCIES CONT IN THE HANDLING OF A SRN STREAM UPR
LOW AND ITS EVENTUAL INTERACTION WITH THE NRN STREAM EARLY NXT
WEEK. BIGGEST PBLM IS THAT THE MDLS ARE INCONSISTENT FROM RUN TO
RUN (EXCEPT FOR THE GFS WHICH HAS MAINTAINED A SRN TRACK OF THE
SFC LOW FOR 3 CONSECUTIVE RUNS). THE ECMWF MADE THE LARGEST CHG BY
TRYING TO PHASE THE STREAMS OVER THE PLAINS WHICH ALLOWS THE SFC
LOW TO GET PULLED MUCH FARTHER NORTH. THE GEM ALSO HAS SOMETHING
SIMILAR...SO QSTN IS WHETHER THIS PHASING WL OCCUR ON MON OR WAIT
TIL TUE (OR BEYOND). AN EARLIER PHASING COULD BRING ACCUMULATING
SNOW TO WI...WHILE A LATER PHASING COULD BRING NO SNOW AT ALL.
BOTTOM LINE HERE IS THAT THIS MAY NOT GET SORTED OUT FOR ANOTHER
SEVERAL MDL RUNS...SO STAY TUNED.
&&

.AVIATION...FOR 12Z TAF ISSUANCE. INITIAL SURGE OF PCPN PROVIDED
ENOUGH MIXING TO BRIEFLY IMPROVE CIGS...BUT EXPECT LOW CIGS TO
RETURN AS PCPN CONTINUES. THE VERY POOR FLIGHT CONDITIONS WL
PERSIST WELL INTO TNGT...WITH SOME IMPROVEMENT DURING THE LATE
EVENING AND OVERNIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
Hazardous weather outlook, Dec 14, 4:06 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST WED DEC 14 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
406 AM CST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

UP TO AN INCH OF SLUSHY SNOW ACCUMULATION IS POSSIBLE AT LOCATIONS
NORTH OF HIGHWAY 29 THIS MORNING. THIS COULD RESULT IN SLIPPERY
TRAVEL CONDITIONS BEFORE TEMPERATURES WARM ENOUGH TO CAUSE THE
PRECIPITATION TO CHANGE TO RAIN.

SLIPPERY TRAVEL CONDITIONS COULD RE-DEVELOP THIS EVENING AS RAIN
CHANGES BACK TO SNOW OVER NORTH-CENTRAL WISCONSIN. ANOTHER INCH OR
TWO OF SNOW ACCUMULATION IS POSSIBLE NORTH AND WEST OF
RHINELANDER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS IN THE SNOWBELT OF FAR NORTH-CENTRAL WISCONSIN COULD
RESULT IN ANOTHER INCH OR TWO OF ACCUMULATION THURSDAY.

THERE IS THE POTENTIAL FOR A STORM TO DEVELOP OVER THE SOUTHERN
PLAINS EARLY NEXT WEEK. MANY QUESTIONS REMAIN AS TO THE EVENTUAL
TRACK OF THIS STORM. A NORTHERN TRACK WOULD BRING ACCUMULATING
SNOW TO PARTS OF WISCONSIN MONDAY INTO TUESDAY. A SOUTHERN TRACK
WOULD BRING NO SNOW TO ANY PART OF WISCONSIN. IF YOU HAVE TRAVEL
PLANS EARLY NEXT WEEK...STAY TUNED FOR FURTHER UPDATES ON THIS
POTENTIAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-151015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
406 AM CST WED DEC 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS ARE FORECAST TO VEER WEST-NORTHWEST AND INCREASE LATE
TONIGHT AND THURSDAY AS A STRONG STORM DEPART THE REGION. THERE
IS A POTENTIAL FOR GALE FORCE GUSTS IN WATERS ADJACENT TO THE
NORTHERN PART OF THE DOOR PENINSULA...ESPECIALLY LATE THURSDAY.

JS/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:07 PM CSTDense Fog AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more8 hr
Dec 14, 3:32 PM CSTSmall Craft AdvisoryGRB13 hr

Nearby

Gale Watches in Wisconsin, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.